This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Relief of SSRI-Induced Sexual Dysfunction With Mirtazapine Treatment

Andy Farah

Published: April 30, 1999

Article Abstract

Letter to the Editor

Sir: Sexual dysfunction is a known integral component of depressive illnesses, and most antidepressant drugs have been associated with sexual dysfunction, especially those agents with increased serotonergic activity. In fact, the use of selective serotonin reuptake inhibitors (SSRIs) has been associated with significant ejaculatory dysfunction and orgasm-related difficulties. However, the incidence of sexual dysfunction varies with SSRIs. The package inserts report a range from 2% (fluoxetine) up to 20% (sertraline, paroxetine), and in the clinical setting, sexual dysfunction has been reported to occur in 7.8% to 75% of depressed patients.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 60

Quick Links: Depression (MDD) , Sexual Dysfunction

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Case Report

Safety and Tolerability of Concomitant Intranasal Esketamine Treatment With Irreversible, Nonselective MAOIs: A Case Series

Three cases suggest that concomitant use of intranasal esketamine with an irreversible, nonselective MAOI is safe in...

Read More...